MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 5MMX9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 5MMX9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CSP100500-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, a 5mmx9.7cm micrusphere cerecyte coil (csp10050030, c37249) was being used as the first coil.When the physician tried to detach the coil, the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, a 5mmx9.7cm micrusphere cerecyte coil (csp10050030, c37249) was being used as the first coil.When the physician tried to detach the coil, the beeping sound was normal but during retrieving the delivery system, it continuously came out along the delivery system.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.One non-sterile unit msphere 10 cere, 5mmx9.7cm was received inside of a pouch.The received device was visually, and microscope inspected, and it was found in good normal conditions, no damages were observed during the inspection.The resistance of the device msphere 10 cere, 5mmx9.7cm was measured with multimeter.Resistance initially measured approximately 0 o, which it showed loss of electrical continuity.Then the device was connected to detachment control box dcb2000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was not illuminating.Due to these conditions the detach cycle could not be performed.The shrink tubing was taken of the hub.Visual inspection was performed on the pins and electrical wires in order to verify if there was a defective part, no damages or anomalies were observed during the inspection.Then, the core wire was peeling approximately at 45 cm from proximal.Tried measured the continuity and resistance of the wires from the dissection to the pins and no values showed in the fluke metter for one of the pins.Then, the continuity of the wires from the dissection site to the rh was found.The customer report of ¿coil - failure to detach¿ was confirmed; however, the root cause of internal damage in the wires from the peeling to the pins was not determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damage on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MSPHERE 10 CERE, 5MMX9.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9321435
Report Number3008114965-2019-01247
Device Sequence Number419128
Product Code HCG
UDI-Device Identifier00878528001058
UDI-Public00878528001058
Combination Product (Y/N)N
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCSP100500-30
Device Catalogue NumberCSP10050030
Device Lot NumberC37249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/22/2019
01/22/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/10/2019
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1